Alert archive / Arkansas / Special Weather Statements in 2008
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 7, 2008, 3:02 PM CDT for Hempstead County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 3:02 PM CDT (20:02 UTC)
- Expired
- Aug 7, 2008, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KSHV 072003
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 7 2008
ARZ050-051-059-060-070-072045-
HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
302 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER
INCLUDING THE FOLLOWING LOCATIONS
BEN LOMOND...MINERAL SPRINGS AND TOLLETTE
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 13 MPH.
SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED.
LAT...LON 3387 9368 3355 9394 3383 9416 3397 9403
TIME...MOT...LOC 2002Z 307DEG 11KT 3384 9400
18What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:17 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 11:17 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CDT THU AUG 7 2008 .DISCUSSION... HAVE MADE A FEW CHANGES TO THE FIRST THREE PERIODS OF THE CURRENT ZONES BY INCREASING AND EXPANDING THE AREAS OF RAIN CHANCES...CLOUD COVER...AND WINDS. MADE MINOR CHANGES TO THE TEMPERATURE HIGH FORECAST FOR TODAY BUT ONLY A DEGREE OR TWO WHICH WILL NOT CHANCE WORDING IN ZONES FOR MOST GROUPINGS. DID MAKE MORE ZONE GROUPINGS TO ACCOUNT FOR THE CHANGES IN RAIN CHANCES AND LOCATION OF SUCH. SURFACE HIGH PRESSURE ALONG THE SOUTHWEST LOUISIANA GULF COAST AREA IN COMBINATION WITH LOW PRESSURE OVER NORTHWEST TEXAS CONTINUED TO PROVIDE GULF MOISTURE INTO THE REGION ON SOUTHWEST WINDS WHICH WILL BE PROVIDING FUEL FOR THE OUTFLOW BOUNDARIES MOVING SOUTH ACROSS ARKANSAS TOWARD THE FOUR STATE REGION. THESE BOUNDARIES ALONG WITH THOSE FROM FUTURE CONVECTION WILL ALSO CONTRIBUTE LIFT AND CONVERGENCE WITH A BACKDOOR FRONT THAT WILL BE NUDGED INTO THE FOUR STATE REGION LATER TONIGHT AND IN THE AREA ON FRIDAY. THE FRONT LOOKS TO BECOME NEARLY STATIONARY OVER THE FORECAST AREA INTO THE WEEKEND AND ADJUSTMENTS TO RAIN...CLOUDS...AND OTHER PARAMETERS WILL BE MADE TO THE AFTERNOON PACKAGE. /06/ && .AVIATION... IGS CONTINUE TO LIFT LATE THIS MORNING ACROSS AREA TERMINALS...WITH VFR FLIGHT CATEGORIES EXPECTED JUST ABOUT EVERYWHERE FOR THE AFTERNOON. AREA RADARS SHOW SHRA/TSRA ALONG A FRONT IN CENTRAL AR. OUTFLOW FROM THIS CONVECTION COULD INITIATE ADDITIONAL LATE DAY AND EARLY EVENING SHRA/TSRA ACROSS MY S AR AIRPORTS...ESPECIALLY KTXK AND KELD. THE FRONT WILL LIKELY BACK DOOR INTO THE FORECAST AREA LATE TONIGHT/EARLY FRIDAY...AND RESULT IN THICKENING CIGS AND AN INCREASED POSSIBILITY OF SHRA/TSRA. /BUTTS/ && .PRELIMINARY POINT TEMPS/POPS... SHV 97 75 91 75 89 / 20 40 50 30 20 MLU 97 75 88 71 91 / 30 50 50 30 10 DEQ 97 72 89 70 90 / 30 50 50 30 10 TXK 98 74 90 72 90 / 30 50 50 30 10 ELD 96 73 90 69 90 / 40 50 50 30 10 TYR 95 73 94 74 90 / 20 30 50 30 40 GGG 96 74 92 74 90 / 20 30 50 30 40 LFK 97 75 93 73 88 / 20 30 50 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/21
Hazardous weather outlook, Aug 7, 12:30 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1230 PM CDT THU AUG 7 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1230 PM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO TONIGHT ACROSS THE FOUR STATE REGION AS OUTFLOW BOUNDARIES FROM PREVIOUS STORMS COMBINE WITH WARM AND UNSTABLE AIR... AND A BACK DOOR COLD FRONT NUDGED INTO THE AREA. THUNDERSTORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF BUT HEAVY RAINFALL...GUSTY WINDS TO NEAR 30 TO 35 MPH... AND POSSIBLY SOME HAIL. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING ISOLATED HIGH AND DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA ON FRIDAY AND SHOULD BECOME NEARLY STATIONARY ALONG COASTAL SECTIONS OF THE EASTERN GULF AND REACH NORTHWEST THROUGH SOUTHERN SECTIONS OF THE FOUR STATE REGION AND ON INTO THE ROCKIES. THIS BOUNDARY ALONG WITH A SERIES OF DISTURBANCES MOVING THROUGH THE NORTHWEST FLOW ALOFT BETWEEN A RIDGE OF HIGH PRESSURE TO THE WEST AND A TROUGH OVER THE EASTERN STATES WILL KEEP RAIN CHANCES INTO THE WEEKEND. DURING THE EARLY HALF OF NEXT WEEK RAIN CHANCES WILL CONTINUE TO OCCUR WITH DISTURBANCES MOVING THROUGH THE NORTHWEST FLOW. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING HIGH AND POSSIBLY DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING...AND POSSIBLE LARGE HAIL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Special weather statement, Aug 7, 2:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU AUG 7 2008
ARZ050-059-OKZ077-072045-
LITTLE RIVER-MCCURTAIN-SEVIER-
242 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHERN LITTLE RIVER AND SEVIER.
IN SOUTHEAST OKLAHOMA...
MCCURTAIN.
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...GILLHAM...HORATIO...LOCKESBURG...BROKEN BOW...
AND IDABEL.
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DE QUEEN...MOVING WEST AT 18
MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3419 9409 3418 9410 3413 9408 3401 9408
3379 9448 3379 9479 3404 9492 3419 9446
3420 9436
TIME...MOT...LOC 1942Z 072DEG 16KT 3409 9443
BUTTSSpecial weather statement, Aug 7, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 7 2008
ARZ050-051-059-060-070-072045-
HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
302 PM CDT THU AUG 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER
INCLUDING THE FOLLOWING LOCATIONS
BEN LOMOND...MINERAL SPRINGS AND TOLLETTE
AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 13 MPH.
SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED.
LAT...LON 3387 9368 3355 9394 3383 9416 3397 9403
TIME...MOT...LOC 2002Z 307DEG 11KT 3384 9400
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:40 PM CDT | Special Weather Statement | SHV | Titus | 50 min |
| Aug 7, 2:42 PM CDT | Special Weather Statement | SHV | Sevier | 63 min |
Nearby
Special Weather Statements in Arkansas, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.